Incompressible limit for a viscous compressible fluid

P. L. Lions, N. Masmoudi

Research output: Contribution to journalArticle

Abstract

We prove various asymptotic results concerning global (weak) solutions of compressible isentropic Navier-Stokes equations. More precisely, we show various results establishing the convergence, as the density becomes constant and the Mach number goes to 0, towards solutions of incompressible models (Navier-Stokes or Euler equations). Most of these results are global in time and without size restriction on the initial data. We also observe rigorously the linearized system around constant flows.

Original languageEnglish (US)
Pages (from-to)585-627
Number of pages43
JournalJournal des Mathematiques Pures et Appliquees
Volume77
Issue number6
StatePublished - Jun 1998

Fingerprint

Incompressible Limit
Compressible Fluid
Viscous Fluid
Navier Stokes equations
Fluids
Euler equations
Mach number
Global Weak Solutions
Compressible Navier-Stokes Equations
Euler Equations
Navier-Stokes Equations
Restriction
Model

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

Incompressible limit for a viscous compressible fluid. / Lions, P. L.; Masmoudi, N.

In: Journal des Mathematiques Pures et Appliquees, Vol. 77, No. 6, 06.1998, p. 585-627.

Research output: Contribution to journalArticle

@article{59495d4ec39948e3b03eedfed6c1cfbb,
title = "Incompressible limit for a viscous compressible fluid",
abstract = "We prove various asymptotic results concerning global (weak) solutions of compressible isentropic Navier-Stokes equations. More precisely, we show various results establishing the convergence, as the density becomes constant and the Mach number goes to 0, towards solutions of incompressible models (Navier-Stokes or Euler equations). Most of these results are global in time and without size restriction on the initial data. We also observe rigorously the linearized system around constant flows.",
author = "Lions, {P. L.} and N. Masmoudi",
year = "1998",
month = "6",
language = "English (US)",
volume = "77",
pages = "585--627",
journal = "Journal des Mathematiques Pures et Appliquees",
issn = "0021-7824",
publisher = "Elsevier Masson SAS",
number = "6",

}

TY - JOUR

T1 - Incompressible limit for a viscous compressible fluid

AU - Lions, P. L.

AU - Masmoudi, N.

PY - 1998/6

Y1 - 1998/6

N2 - We prove various asymptotic results concerning global (weak) solutions of compressible isentropic Navier-Stokes equations. More precisely, we show various results establishing the convergence, as the density becomes constant and the Mach number goes to 0, towards solutions of incompressible models (Navier-Stokes or Euler equations). Most of these results are global in time and without size restriction on the initial data. We also observe rigorously the linearized system around constant flows.

AB - We prove various asymptotic results concerning global (weak) solutions of compressible isentropic Navier-Stokes equations. More precisely, we show various results establishing the convergence, as the density becomes constant and the Mach number goes to 0, towards solutions of incompressible models (Navier-Stokes or Euler equations). Most of these results are global in time and without size restriction on the initial data. We also observe rigorously the linearized system around constant flows.

UR - http://www.scopus.com/inward/record.url?scp=0032085754&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0032085754&partnerID=8YFLogxK

M3 - Article

VL - 77

SP - 585

EP - 627

JO - Journal des Mathematiques Pures et Appliquees

JF - Journal des Mathematiques Pures et Appliquees

SN - 0021-7824

IS - 6

ER -